Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 9, NWS Corpus Christi, TX

May 2, 20137 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at May 2, 2013, 4:21 AM CDT for 7 counties in Texas. It took effect at May 2, 2013, 2:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 2, 2013, 4:21 AM CDT (09:21 UTC)
In effect from
May 2, 2013, 2:00 PM CDT
Expired
May 3, 2013, 2:00 AM CDT
In force
12 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 46 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2013-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1480 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2013-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1480 J/kg
Mixed-layer CIN
-296 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

776 
WWUS74 KCRP 020921
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
421 AM CDT THU MAY 2 2013

...UNSEASONABLY STRONG COLD FRONT TO BRING STRONG WINDS TO THE
COASTAL BEND AND VICTORIA AREA TODAY AND TONIGHT...

.A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA TODAY BRINGING
STRONG NORTH WINDS IN ITS WAKE. THE STRONGEST WINDS ARE CURRENTLY
FORECAST TO OCCUR ACROSS THE COASTAL BEND AND VICTORIA AREA FROM
MID AFTERNOON INTO TONIGHT.

TXZ242>245-022000-
/O.NEW.KCRP.WI.Y.0009.130502T1900Z-130503T0700Z/
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT
421 AM CDT THU MAY 2 2013

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM
CDT FRIDAY. 

* TIMING...STRONGEST WINDS OCCURRING EARLY TO MID AFTERNOON AND
  LASTING INTO TONIGHT BEFORE GRADUALLY WEAKENING.

* WINDS...SUSTAINED NORTH WINDS 25 TO 35 MPH WITH GUSTS 40 TO 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED.

&&

$$

TXZ234-246-247-022000-
/O.NEW.KCRP.WI.Y.0009.130502T1900Z-130503T0300Z/
VICTORIA-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...VICTORIA...REFUGIO...WOODSBORO...
PORT LAVACA
421 AM CDT THU MAY 2 2013

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING. 

* TIMING...STRONGEST WINDS OCCURRING EARLY TO MID AFTERNOON
  THROUGH LATE EVENING.

* WINDS...SUSTAINED NORTH WINDS 25 TO 35 MPH WITH GUSTS TO AROUND
  40 MPH

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED.

&&

$$

HART
2 follow-up statements
145 
WWUS74 KCRP 021951
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
251 PM CDT THU MAY 2 2013

...STRONG WINDS CONTINUE THIS EVENING ACROSS THE COASTAL BEND AND
VICTORIA AREA...

.A STRONG COLD FRONT MOVED THROUGH THE REGION EARLIER TODAY WITH
INCREASING NORTHERLY WINDS BEHIND THE FRONT. THE STRONG WINDS WILL
CONTINUE THIS EVENING ACROSS THE COASTAL BEND AND VICTORIA
CROSSROADS.

TXZ242>245-030400-
/O.CON.KCRP.WI.Y.0009.000000T0000Z-130503T0700Z/
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT
251 PM CDT THU MAY 2 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY...

* TIMING...STRONGEST WINDS OCCURRING THIS AFTERNOON INTO THIS
  EVENING...LASTING INTO TONIGHT BEFORE GRADUALLY WEAKENING.

* WINDS...SUSTAINED NORTH WINDS 25 TO 35 MPH WITH GUSTS 40 MPH. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED.

&&

$$

TXZ234-246-247-030300-
/O.CON.KCRP.WI.Y.0009.000000T0000Z-130503T0300Z/
VICTORIA-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...VICTORIA...REFUGIO...WOODSBORO...
PORT LAVACA
251 PM CDT THU MAY 2 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...STRONGEST WINDS OCCURRING THIS AFTERNOON INTO THE EVENING
  BEFORE WEAKENING TONIGHT.

* WINDS...SUSTAINED NORTH WINDS 25 TO 35 MPH WITH OCCASIONAL
  HIGHER GUSTS. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED.

&&

$$
314 
WWUS74 KCRP 030242
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
942 PM CDT THU MAY 2 2013

...STRONG WINDS CONTINUE THIS EARLY FRIDAY MORNING ACROSS THE
COASTAL BEND AND VICTORIA AREA...

.IN WAKE OF THE FRONTAL PASSAGE EARLIER TODAY...STRONG NORTHERLY
WINDS WILL CONTINUE THROUGH EARLY FRIDAY MORNING ACROSS THE
COASTAL BEND AND VICTORIA CROSSROADS.

TXZ234-246-247-030700-
/O.EXT.KCRP.WI.Y.0009.000000T0000Z-130503T0700Z/
VICTORIA-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...VICTORIA...REFUGIO...WOODSBORO...
PORT LAVACA
942 PM CDT THU MAY 2 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM CDT FRIDAY...

* TIMING...THIS EVENING THROUGH EARLY FRIDAY MORNING.

* WINDS...SUSTAINED NORTH WINDS 25 TO 30 MPH WITH GUSTS UP TO 40
  MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED.

&&

$$

TXZ242>245-030700-
/O.CON.KCRP.WI.Y.0009.000000T0000Z-130503T0700Z/
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT
942 PM CDT THU MAY 2 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY...

* TIMING...THIS EVENING THROUGH EARLY FRIDAY MORNING.

* WINDS...SUSTAINED NORTH WINDS 25 TO 30 MPH WITH GUSTS UP TO 40
  MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED.

&&

$$

RG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at May 2, 12:30 AM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, May 2, 12:30 AM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1230 AM CDT THU MAY 2 2013

.DISCUSSION...UPDATED FOR 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...VARIETY OF FLIGHT RULES THROUGH THE FCST PERIOD. EARLY
IN THE TAF PERIOD...VFR CAN BE XCPTD AT KLRD/KVCT WITH A MIX OF
IFR/MVFR CIGS AT KCRP/KALI. AM XPCTNG CIGS TO LOWER TO IFR/MVFR
ALL TERMINALS BY LATE TONIGHT WITH IFR/LIFR VSBYS POSSIBLE AT
KVCT/KALI. CONVECTIVE COMPLEX OVER S CNTRL TX SHOULD GRADUALLY
WEAKEN AND DISSIPATE OVERNIGHT WITH WIND SHIFT BOUNDARY
APPROACHING KVCT/KLRD LATE IN THE NIGHT. ADDITIONAL CONVECTION MAY
DEVELOP LATE TONIGHT/THU MRNG VCNTY KLRD...WITH CHANCES EXISTING
AT KCRP/KVCT/KALI...BUT CONFIDENCE IN OCCURRENCE IS ONLY HIGH
ENOUGH TO MENTION AT KLRD ATTM. STRONG FROPA TO BLAST ACROSS THE
REGION DRNG DAY THURS WITH PROLONGED VERY STRONG NRLY FLOW
OCCURRING FROM MIDDAY THU THRU REMAINDER OF TAF PERIOD. VFR TO
RETURN TO ALL TERMINALS FROM MIDDAY THURS THRU REST OF VALID TAF
PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    76  47  72  47  78  /  30  10  10   0   0
VICTORIA          71  43  69  43  76  /  30  10  10   0   0
LAREDO            74  48  74  53  84  /  30  10  10   0   0
ALICE             76  47  73  44  80  /  30  10  10   0   0
ROCKPORT          70  48  68  51  72  /  30  10  10   0   0
COTULLA           70  42  72  44  81  /  30  10  10   0   0
KINGSVILLE        79  48  73  45  80  /  30  10  10   0   0
NAVY CORPUS       74  49  69  53  72  /  30  10  10   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...GALE WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
     TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
     TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN
     BAY TO PORT ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT
     ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM
     BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM
     PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 7 AM CDT FRIDAY
     FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY
     TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO
     PORT O'CONNOR.

&&

RH/79...AVIATION
Hazardous weather outlook, May 1, 5:04 AM CDT, 23 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
504 AM CDT WED MAY 1 2013

GMZ230-235-250-255-270-275-TXZ229>234-239>247-021015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
504 AM CDT WED MAY 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL MOVE THROUGH THE REGION THURSDAY. THE FRONT WILL
BRING A CHANCE OF THUNDERSTORMS FOR THURSDAY INTO THURSDAY EVENING.
HOWEVER...ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

A STRONG TO VERY STRONG OFFSHORE FLOW WILL DEVELOP ACROSS THE BAYS
AND COASTAL WATERS...AND SMALL CRAFT ADVISORY CONDITIONS ARE
EXPECTED BY THURSDAY AFTERNOON THROUGH FRIDAY.

ELEVATED FIRE DANGER CONDITIONS ARE EXPECTED FRIDAY DUE TO LOWER
HUMIDITY AND GUSTY NORTH WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RH/TMT

In the hours before

Special weather statement, May 2, 2:29 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
229 AM CDT THU MAY 2 2013

TXZ231-020815-
LIVE OAK-
229 AM CDT THU MAY 2 2013

...A STRONG THUNDERSTORM WAS AFFECTING LIVE OAK COUNTY...

AT 223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A DEVELOPING STRONG THUNDERSTORM 6 MILES SOUTHEAST OF ESSEVILLE...OR
12 MILES NORTH OF THREE RIVERS...MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL...AND WIND GUSTS AROUND 40 MPH ARE POSSIBLE WITH THIS
STORM.

HART
Special weather statement, May 2, 3:22 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
322 AM CDT THU MAY 2 2013

TXZ232-020900-
BEE-
322 AM CDT THU MAY 2 2013

...A STRONG THUNDERSTORM WAS AFFECTING BEE COUNTY...

AT 319 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM ALONG HIGHWAY 181 IN BEE COUNTY...MOVING
SOUTHEAST AT 30 MPH.

THIS STORM WILL IMPACT...
  BEEVILLE.
  SKIDMORE.
  PAPALOTE.

PEA SIZE HAIL...AND WIND GUSTS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

HART
Special weather statement, May 2, 4:00 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
400 AM CDT THU MAY 2 2013

TXZ242>245-020930-
ARANSAS-KLEBERG-NUECES-SAN PATRICIO-
400 AM CDT THU MAY 2 2013

...STRONG WINDS TO IMPACT THE SOUTHERN COASTAL BEND...

AT 353 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG WINDS ASSOCIATED WITH WEAKENING SHOWERS AND
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF
LAMAR TO CORPUS CHRISTI NORTH BEACH TO BISHOP...OR ALONG A LINE
EXTENDING FROM 11 MILES EAST OF ROCKPORT TO PORTLAND TO
DRISCOLL...MOVING SOUTHEAST AT 20 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED AND WILL IMPACT THE CORPUS CHRISTI
METRO AREA...AND SURROUNDING AREAS.

HART

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 3:50 AM CDTSpecial Marine WarningCRP55 min
May 2, 4:44 AM CDTGale WarningCRP32 hr

Nearby

Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.